MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO MEDICAL CORPORATION R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the physician was in a radial to peripheral case in which he was going to place a 6 x 40 misago in the superficial femoral artery (sfa).He was having trouble introducing the stent catheter into the sheath.When he looked, the stent had unsheathed in the hub of the destination slender.The physician had to remove the hub of the sheath in order to remove the stent.The tech made sure the release wheel had not been pushed down.He pushed it and it clicked, indicating that it had not been engaged while upon entering the sheath.The patient did not receive a stent on that day.The estimated blood loss was less than 250cc.The reported event did not result in patient injury and/or require medical or surgical intervention.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 02apr2024: the patient was stable.
 
Additional Manufacturer Narrative
A4: weight: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.1.History investigation of the involved product code/lot#: - no anomaly was found in the manufacturing record and the shipping inspection record.- no other similar observation was found in the past complaint file.2.Udi no.: (b)(4).Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Additional information was received on 25apr2024: while introducing the stent into the destination, it would not introduce and when the physician looked down, the stent had come off of the stent sheath.It was half way in the hub, so he had to take off the hub of the sheath to get the stent out.He then just replaced the hub back on the sheath and continued working.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide additional information in section b5, to update section b1, section d9, section h1, section h3, section h6, to correct section d4 catalog number and to provide the completed investigation results.The actual device has been returned for evaluation.1.Visual inspection of the actual sample (unaided eye, microscope, electron microscope, and x-ray device) [delivery catheter]: there was no kink or other anomaly in the shaft section.The thumbwheel had been unlocked.The distal tip section had rough surface.There was no deformation or other anomaly in the inner shaft section where the stent had been mounted.There was no anomaly in the release wire-fixing parts such as detachment of wires.The distal end of the sliding part had been deformed.The distal end of the sliding part had been concaved, roughened and abraded.There was no deformation or other anomaly in the distal shaft section and intermediate shaft section.There was no kink or other anomaly in the release wires.The state of spooled release wires indicated that the deployment handle of the actual sample had been clicked approx.40-45 times.No anomaly was found in the state of spooled release wires.[stent]: the total length of the stent is approximately 40mm, and no anomaly was found.The mid part of the stent had been bent.2.Function confirmation of the actual sample.Outer diameter of the sliding part: it met the factory's specifications.No anomaly was found.Outer diameter of the shaft section: it met the factory's specifications.No anomaly was found.3.Simulation test: the product is designed to release the stent when the sliding part (stent sheath and cover sheath) is retracted into the intermediate shaft (non-moving part).Regarding this case, it was thought that the tip of the sliding part of the actual sample got caught in destination slender due to some factor.Since a push-in load was applied to the actual sample in that state, it was thought that the non-moving part (inner shaft) moved forward, and the stent was pushed out.To confirm the above, a simulation test was conducted using a current misago sample as follows.The inner diameter of the transparent tube was narrowed with cable ties to trap the distal end of the sliding part, and then a push-in load was applied to the misago sample.As a result, the stent was exposed partially from the sliding part.In the above simulation test, it was observed that the sliding part was slightly retracted into the intermediate shaft (non-moving part), and the position of the distal end of the sliding part was shifted to the proximal side.(cause of occurrence): from the investigation results and the description of the event, when the actual sample was inserted into the destination slender, it was likely that the distal end of the sliding part of the actual sample came into contact with some hard object (e.G., destination slender lumen) and was caught on it.When the actual sample in the above-mentioned state was subjected to push-in load, non-moving part (inner shaft) moved forward, and the stent was pushed out.In the above situation, it was presumed that the sliding part was slightly pulled into the intermediate shaft (non-moving part), and that the position of the distal end of the sliding part was shifted toward the proximal side.Furthermore, the state of the handle that had been clicked was thought to have occurred after the thumbwheel had been unlocked; however, the cause could not be clarified.(countermeasure): ashitaka factory has been making efforts in maintaining the quality of the product by performing following work and inspections.100% visual inspection is performed before the packaging to check if the stent is properly mounted.It is also confirmed that there is no deformation in the sliding part or the shaft section.100% visual inspection is performed to check if the distal end of the sliding part is in the specified position to assure that the sliding part is not misaligned.For future use, please note the following points described in the ifu of misago.[preparation of the stent system 2-5] if you see a gap between the sliding part and the distal tip, move the sliding part to eliminate the gap.[precaution]: stop using the stent system immediately if the gap cannot be eliminated by moving the sliding part.(this could cause adverse events, such as vessel damage.) do not advance the stent system by force if you feel any resistance during insertion.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 08873
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19169840
Report Number9681834-2024-00071
Device Sequence Number12621391
Product Code NIP
UDI-Device Identifier04987350727480
UDI-Public04987350727480
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue NumberSXR06040R
Device Lot Number230531
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 AMPLATZ GUIDEWIRE; 6FR DESTINATION SLENDER 119CM SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite